Some Relief

I spoke to my neurologist’s office about the shooting pain in my head. He confirmed that the pain is due to tapering off the steroids. At this time he doesn’t want to get a head CT and believes I should continue to taper off the steroids.

I also spoke to my endocrinologist’s office about the shooting pains in my head, the exhaustion and the flu like symptoms. She also confirmed that the symptoms are due to tapering off the steroids. At this time she wants me to discontinue the taper and stay on 20 mg of Prednisone.

So now I have differing opinions. I am desperate to get my strength back, walking up a full flight of stairs is so difficult right now. I believe that the only way to get my strength back is to get off the steroids. I also believe that the longer I stay on steroids the harder it will be to get off them and the more likely it will be that my adrenal glands won’t function properly after getting off the steroids. I was told by my endocrinologist that if I get off the steroids and my adrenal glands don’t function properly I will be on a low dose of steroids for the rest of my life. So I guess I have made the decision, continue with the steroids taper.

I also saw a headache specialist recently. I have been on Naproxen and Magnesium for the headaches. She added Elavil to help with the shooting pains and to help me sleep at night. The Elavil has given me some relief. I have been able to sleep through the night and the shooting pains and pain in the side of my face is reduced. She has also recommended some other treatments that my help with the headache pain including Botox. I’m so glad she is one of the specialist I am seeing right now.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s